Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 30, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 19, 2005, 3:34 PM CST for Burnet County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2005, 3:34 PM CST (21:34 UTC)
- Expired
- Mar 19, 2005, 4:00 PM CST
- In force
- 26 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Burnet County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.6 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1870 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 192134
SVREWX
TXC053-192200-
/O.NEW.KEWX.SV.W.0030.050319T2135Z-050319T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
335 PM CST SAT MAR 19 2005
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
BURNET
* UNTIL 400 PM CST
* AT 333 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 4 MILES SOUTHEAST OF MARBLE FALLS...AND MOVING
NORTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BURNET AND BERTRAM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3092 9840 3051 9833 3047 9815 3083 9796
3095 9809
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 3:25 PM CST, 9 minutes earlier.
Area forecast discussion, Mar 19, 3:25 PM CST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 325 PM CST SAT MAR 19 2005 .DISCUSSION... STRONG CONVECTION CONTINUING TO DEVELOP THIS AFTN ALONG A WEAK BUT SIGNIFICANT E-W FRONTAL BOUNDARY ACROSS THE HILL COUNTRY WITH A FAIRLY VIGOROUS S/W PUNCHING INTO WEST TEXAS. ALSO SEEING SCT CONVECTION FIRING IN THE JUICY AMS OVER THE COASTAL PLAINS TO OUR SOUTH WHICH WILL BE FEEDING INTO THE ERN CWA THIS EVENING WHERE THE FRONTAL BOUNDARY WILL BE. THIS WILL LIKELY RESULT IN A MORE ORGANIZED MCS OVER THE ERN COUNTIES THIS EVENING THEN EXITING TO THE EAST WITH THE UPPER S/W TROF BY MIDNIGHT. STILL LOOKS TO BE A PRIMARY THREAT OF LARGE HAIL...AND PSBL DAMAGING WINDS...HOWEVER ANVIL BLOW OFF HAS SLOWED THE AFTN HEATING OVER THE NE COUNTIES. THERE COULD ALSO BE LOCALIZED HEAVY RAIN AMOUNTS THRU THE EVENING HOURS AS THE DEVELOPING MCS ENCOUNTERS BETTER INFLOW OVER THE EASTERN THIRD OF THE CWA AND WILL POST A SHORT DURATION FFA THRU MIDNIGHT. OTHERWISE A FAST ZONAL FLOW TO PREVAIL WITH FORECAST MOSTLY DRY...HOWEVER A S/W SKIRTING JUST TO THE NORTH MONDAY WILL REQUIRE SOME LOW POPS IN THE NORTHEAST COUNTIES. A DEVELOPING LONG WAVE TROF TO OUR WEST LATE IN THE WEEK WILL RESULT IN DEEPER GULF MOISTURE AND THE NEED FOR SLGT CHC/CHC POPS WEST/EAST ACROSS THE CWA FOR LATE FRIDAY/SATURDAY...CLEARING SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 56 77 60 79 / 60 10 10 10 AUSTIN BERGSTROM INTL AIRPORT 51 81 57 79 / 60 10 10 10 DEL RIO INTL AIRPORT 56 86 57 84 / 10 10 10 0 SAN ANTONIO INTL AIRPORT 57 80 60 81 / 50 10 10 0 && .EWX WATCHES/WARNINGS/ADVISORIES... TX...SEVERE THUNDERSTORM WATCH 053 UNTIL 03Z AND FLASH FLOOD WATCH EASTERN CWA THRU 06Z. && 01/11
Hazardous weather outlook, Mar 19, 5:15 AM CST, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 515 AM CST SAT MAR 19 2005 TXZ171>173-183>194-202>209-217>225-228-201100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 515 AM CST SAT MAR 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ALONG AND EAST OF A CAMPBELLTON TO SAN ANTONIO TO BURNET LINE THIS AFTERNOON AND EVENING. SOME OF THE STORMS COULD BE SEVERE MAINLY ALONG AND EAST OF A KARNES CITY TO GONZALES TO LEXINGTON LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS WITH LOCALLY HEAVY DOWNPOURS A SECONDARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ALONG AND EAST OF A HALLETTSVILLE TO BASTROP TO LEXINGTON LINE MONDAY AND THEN ALONG AND EAST OF A CAMPBELLTON TO HONDO TO HARPER LINE FRIDAY AFTERNOON AND EVENING. SOME OF THE STORMS COULD BE STRONG. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Mar 19, 1:57 PM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
157 PM CST SAT MAR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM HAIL 9 ESE HARPER 30.25N 99.11W
03/19/2005 0.25 INCH GILLESPIE TX CO-OP OBSERVER
&&
WPREWXThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 1:09 PM CST | Severe Thunderstorm Warning | EWX | Real | 66 min |
| Mar 19, 1:49 PM CST | Flash Flood Warning | EWX | Real | 116 min |
| Mar 19, 3:55 PM CST | Severe Thunderstorm Warning | EWX | Caldwell | 65 min |
| Mar 19, 4:25 PM CST | Severe Thunderstorm Warning | EWX | Williamson | 65 min |
| Mar 19, 4:33 PM CST | Flash Flood Warning | EWX | DeWitt, Gonzales | 117 min |
| Mar 19, 4:38 PM CST | Severe Thunderstorm Warning | EWX | Travis | 67 min |
| Mar 19, 5:42 PM CST | Severe Thunderstorm Warning | EWX | Guadalupe | 48 min |
| Mar 19, 5:45 PM CST | Severe Thunderstorm Warning | EWX | Bastrop | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.